Heparin- induced thrombocytopenia (HIT) is an antibody mediated adverse effect of heparin therapy which is classified into two subtypes, HITI which is non-immune, spontaneously reversible thrombocytopenia and; HITII which is an autoimmune-mediated adverse effect of heparin therapy. In this case report, we described a 65-year old male patient with HITII after coronary artery bypass grafting.
Key words: Heparin- induced thrombocytopenia, Heparin- induced thrombosis, coronary artery bypass grafting.
Kramer R, Oberg-Higgins P, Russo L, Braxton JH. Heparin-induced thrombocytopenia with thrombosis syndrome managed with plasmapheresis. Interact Cardiovasc Thorac Surg. 2009; 8(4):439-41.
Cohen RA, Castellani M, Garcia CA. Heparin induced thrombocytopenia: case presentation and review. J Clin Med Res. 2011; 4 (1): 68-72.
Solomon CG. Heparin-induced thrombocytopenia. NEJM. 2015; 373: 252-261.
Smythe MA, Koerber JM, Mattson JC. The incidence of recognized heparin-induced thrombocytopenia in a large, tertiary care teaching hospital. Chest. 2007; 131(6):1644-9.
Linkins LA. Heparin induced thrombocytopenia. BMJ. 2015; 350:g7566.
Napolitano LM, Warkentin TE, Almahameed A, Nasraway SA. Heparin-induced thrombocytopenia in the critical care setting: diagnosis and management. Crit Care Med. 2006; 34 (12):2898-2911.
Seigerman M, Cavallaro P, Itagaki S, Chung I, Chikwe J. Incidence and outcomes of heparin-induced thrombocytopenia in patients undergoing cardiac surgery in North America: an analysis of the nationwide inpatient sample. Journal of Cardiothoracic and Vascular Anesthesia